Roxicet Addiction Hotline
24/7, Toll-Free, Confidential844-207-6576
Roxicet is a brand name drug that’s a combination of oxycodone and acetaminophen. Oxycodone and acetaminophen are both pain relievers, but they combat pain in different ways. Oxycodone binds to opioid receptors and is classified as an opioid drug. When oxycodone activates opioid receptors, it changes the way pain signals are sent and felt. Acetaminophen is available in commonly used over-the-counter drugs, and it affects certain chemicals in the brain that send inflammation signals. Roxicet is a prescription medication, intended to be given to treat moderate-to-severe acute pain. Roxicet is a Schedule II controlled substance in the U.S. because it contains oxycodone. Roxicet does have medical uses but also warnings that accompany its use. Namely, Roxicet can lead to addiction and dependence because it contains oxycodone. Oxycodone and other opioids are often diverted from medical use and recreationally misused in the U.S. The widespread availability of drugs like oxycodone has given rise to the opioid epidemic in the U.S. Heroin is also an opioid that affects the same receptors as prescription pain medications like oxycodone.
Before someone is prescribed an opioid medication like Roxicet, their physician should speak with them about their personal or family history of substance misuse. It’s also important for people to be told about the potential for addiction and dependence that can stem from the use of Roxicet. Opioids are not only addictive but can have other dangerous side effects as well.
Since there are two active ingredients in Roxicet, each has to be looked at in terms of its potential to lead to an overdose. Both oxycodone and acetaminophen can cause an overdose if someone uses too much Roxicet. First, with opioids like oxycodone, when someone uses these drugs, they slow the central nervous system. The central nervous system controls breathing, heart rate and blood pressure, among other vital functions. If someone takes too much Roxicet, their breathing may slow to a dangerous level. For some people, that can cause death. The risk of overdosing on Roxicet is higher when people use it along with other opioids or central nervous system depressants. Alcohol, benzodiazepines and prescription sleep medications are all central nervous system depressants. Other risk factors for overdosing on Roxicet can include crushing or breaking the tablets to snort or inject the drug and create a more powerful high or using it outside of prescribing instructions.
Acetaminophen can also cause an overdose. Acetaminophen is safe at normal, recommended doses, but if someone uses high doses, it can cause liver damage, liver failure or death. If someone is misusing Roxicet in order to get high, this means they’re also consuming large and potentially dangerous amounts of acetaminophen. It’s possible to overdose on acetaminophen before overdosing on oxycodone when misusing Roxicet. The FDA recommends people take no more than 4,000 mg of acetaminophen in a day, but for some people, even that amount can be dangerous. Some health care groups have lowered the maximum recommended daily dose to 3,000 mg. Along with misusing Roxicet to get high, other acetaminophen overdose risk factors can include drinking alcohol, taking warfarin or having existing liver problems.
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak to an Intake Coordinator now.352.771.2700
The signs and symptoms of a Roxicet overdose can vary, depending on which active ingredient is actually causing the overdose. Someone may have one or all of the symptoms, and regardless, it’s important to seek immediate medical attention. An untreated Roxicet overdose can cause coma, liver failure, brain damage or death. Signs of an overdose from oxycodone include:
- Feeling faint or lightheaded
- Pinpoint pupils that don’t react to light
- Pale, clammy skin
- Bluish tint to lips or fingernails
- Nodding off
- Loss of consciousness
- Slow or weak pulse
- Slow, shallow or labored breathing
- Gurgling or snoring sounds
Signs of an acetaminophen overdose can include:
- Loss of appetite
- Nausea and vomiting
- Abdominal pain (especially in the upper right side)
- Jaundice (yellow skin)
There are reversal drugs that can be given for both an opioid overdose and an acetaminophen overdose. However, these have to be administered as quickly as possible to help prevent severe damage or death. If someone is suspected to be overdosing on Roxicet, emergency medical care is needed right away. Even if someone is administered the opioid overdose reversal drug naloxone, they may need treatment for an acetaminophen overdose as well, and they will need to be monitored further.
Medical Disclaimer: The Recovery Village aims to improve the quality of life for people struggling with a substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare provider.